Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 86, NWS Fort Worth, TX

November 5, 2000Lampasas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2000, 7:15 PM CST for Lampasas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 5, 2000, 7:15 PM CST (01:15 UTC)
Expired
Nov 5, 2000, 9:15 PM CST
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lampasas County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 060122
FFWFWD
TXC281-060315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMPASAS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 PM CST

* HEAVY RAINFALL OF ONE AND ONE HALF INCHES HAS OCCURRED OVER A
LARGE PART OF LAMPASAS COUNTY BETWEEN 5 AND 7 PM. WEATHER SERVICE
DOPPLER RADAR INDICATES ANOTHER LARGE AREA OF MODERATE TO HEAVY RAIN
THAT WILL MOVE ACROSS THE COUNTY THROUGH 9 PM. THE SOIL IS AT
SATURATION AND THE ADDITIONAL RAINFALL WILL LIKELY RESULT IN THE
FLASH FLOODING OF LOW WATER CROSSINGS...SMALL STREAMS...AND LOW
LYING AREAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3124 9849 3105 9842 3108 9795 3143 9819

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:30 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Nov 5, 3:30 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CST SUN NOV 5 2000

RADAR INDICATED THE LEADING EDGE OF A SQUALL LINE FROM GAINESVILLE...
TO WEST OF FORT WORTH...TO GLEN ROSE...MOVING NORTHEAST AT 30 MPH.
ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BEHIND THIS
SQUALL LINE.  THIS LINE SHOULD PROGRESS ACROSS THE AREA DURING THE
AFTERNOON AND EVENING HOURS...AND BE EAST OF OUR CWA BY DAYBREAK.
WILL GO WITH HIGH POPS TONIGHT ACROSS THE WHOLE REGION...WITH SLIGHT
POPS IN THE WEST AND CENTRAL TOMORROW MORNING...BEFORE CLOUDS
DECREASE.  WILL KEEP PRECIP AROUND A LITTLE LONGER ON MONDAY IN THE
EAST.

MAIN QUESTION IS FLASH FLOOD POTENTIAL.  DUE TO THE FORWARD SPEED OF
INITIAL LINE...THE HEAVY RAIN SHOULD BE BRIEF OVER A GIVEN POINT.
HOWEVER...WITH MORE ACTIVITY DEVELOPING TO THE SOUTHWEST...THERE MAY
BE SOME THREAT OF FLASH FLOODING...ESPECIALLY IN THE SOUTH.  SOME
AREAS OF THE SOUTHERN CWA RECEIVED COPIOUS AMOUNTS OF RAINFALL THIS
PAST WEEK.  ADDITIONALLY...EVEN IF IT RAINS LIGHT TO MODERATE
FOR A PROLONGED PERIOD...THE FLASH FLOOD POTENTIAL EXISTS. ATTM...IT
LOOKS LIKE WE WILL GO WITH A FFA FOR ALL ZONES. WITH THE WET GROUND
IN THE SOUTH...AND BULK OF THE CURRENT ACTIVITY IN THE NORTH...HEAVY
RAIN AND LOCAL FLASH FLOODING IS POSSIBLE JUST ABOUT ANYWHERE.

FWC TEMPS LOOK REASONABLE...AND WILL USE THEM WITH JUST SOME MINOR
ADJUSTMENTS.

IN THE EXTENDED...MOST OF MONDAY WILL BE DRY OVER THE AREA...AND
TUESDAY LOOKS TO BE DRY TOO.  ANOTHER SYSTEM WILL APPROACH THE AREA
ON WEDNESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND
THUNDERSTORMS.

DFW 59/71/49/60 +200
ACT 60/74/50/64 +200

.FTW...FLASH FLOOD WATCH ALL ZONES TONIGHT.

81

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 6:49 PM CSTSevere Thunderstorm WarningFWDKaufman41 min
Nov 5, 9:39 PM CSTFlash Flood WarningFWDDelta, Hopkins, Hunt, Lamar, Rains, Van Zandt3 hr
Nov 5, 11:00 PM CSTSevere Thunderstorm WarningFWDAnderson45 min
Nov 6, 12:06 AM CSTFlash Flood WarningFWDDelta, Hopkins, Hunt, Lamar, Rains, Van Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.